MAUDE Adverse Event Report: BECTON DICKINSON VACUTAINER SAFETY-LOK; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON VACUTAINER SAFETY-LOK; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367287
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using ten (10) unspecified bd vacutainer® tube, the customer noticed blood leakage at the end of the blood collection tubes.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
Unknown manufacturer: a catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.D4.Medical device expiration date: unknown.D4.Unique identifier (udi) #: unknown.H4.Device manufacture date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: b.5 describe event or problem: it was reported while using ten (10) vacutainer safety-lok, the customer noticed blood leakage at the end of the blood collection tubes.No adverse impact was reported regarding the patient or user.D.1 medical device brand name: vacutainer safety-lok.D.4.Medical device catalog # 367287.D4.Medical device lot #: 24g03a2.D4.Medical device expiration date: 30-jun-2026.H4.Device manufacture date: 27-aug-2024.D.4 udi#: ((b)(4).Investigation summary: bd had not received samples or photos of the defects for investigation.Therefore, 50 retention samples from bd inventory were evaluated by visual examination and nothing abnormal was found from the rubber sleeves.Also, functional testing was conducted on 8 retained samples using bd tubes and nothing abnormal was observed as no rubber sleeve retracting defects or side-piercing defects occurred during the test, all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode of sleeve leakage based on retains testing.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported while using ten (10) vacutainer safety-lok, the customer noticed blood leakage at the end of the blood collection tubes.No adverse impact was reported regarding the patient or user.

Brand Name
VACUTAINER SAFETY-LOK
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22342008
Report Number2243072-2025-00801
Device Sequence Number13010452
Product Code JKA
UDI-Device Identifier30382903672876
UDI-Public(01)30382903672876(17)260630(10)24G03A2
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2026
Device Catalogue Number367287
Device Lot Number24G03A2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown